MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS BRIDGE OCCLUDING BALLOON CATHETER; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY

THE SPECTRANETICS CORPORATION SPECTRANETICS BRIDGE OCCLUDING BALLOON CATHETER; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Model Number 590-001
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial device evaluation has begun but full investigation has not been completed.Device evaluation: the device was returned and initially evaluated by a cross functional team on 14 july 2021.Using the guide wire provided in the bridge prep kit, the wire was fed through both the proximal and distal ends.Resistance was felt 8-10mm under the strain relief from the proximal hub from both ends.The balloon was inflated with 60cc of air; the balloon inflated and remained inflated as intended.With the strain relief removed, the inner lumen appeared crushed.The investigation is still in process and a supplemental mdr will be submitted after completion of the investigation.
 
Event or Problem Description
A lead extraction procedure was scheduled to remove one right ventricular (rv) lead due to non function.Prior to beginning, a spectranetics bridge occluding balloon was being prepped to be used in the event an emergency occurred during the procedure.However, when the team loaded the bridge balloon on the wire that was contained within the bridge prep kit, the wire wouldn't pass out of the back end/hub of the bridge balloon.The team then tried with another wire (amplatz super stiff) and tried threading it from both directions, and it would not thread.There reportedly was an obstruction in the hub of the bridge balloon.A new bridge balloon was opened, threaded successfully over the same wire as the first, and the procedure was completed successfully with no reported patient harm.This report is being submitted to capture the first bridge balloon that was unable to load onto the guide wire and the potential for harm if it were to recur in the event of an emergency.
 
Additional Manufacturer Narrative
G3): the investigation of this event was completed on 18 aug 2021.H6): added codes 4241 and 23.The bridge device is manufactured by a supplier.During the sterilization process, excessive adhesive (not removed during the manufacturing process) was present in the area between the strain relief and the guide wire lumen.This caused excessive pressure to the guide wire lumen causing it to collapse, leading to the patency issue.The cause for this event has been determined to be supplier related.

Brand Name
SPECTRANETICS BRIDGE OCCLUDING BALLOON CATHETER
Common Device Name
CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
MDR Report Key12215976
Report Number1721279-2021-00139
Device Sequence Number2840027
Product Code MJN
UDI-Device Identifier00813132024840
UDI-Public(01)00813132024840(17)220601(10)FMN20E27A
Combination Product (Y/N)Y
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K203540
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2022
Device Model Number590-001
Device Catalogue Number590-001
Device Lot NumberFMN20E27A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/06/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/28/2021
Supplement Date Received by Manufacturer08/18/2021
Initial Report FDA Received Date07/23/2021
Supplement Report FDA Received Date08/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MEDTRONIC 6935M RV ICD LEAD; SECOND BRIDGE OCCLUDING BALLOON CATHETER; MEDTRONIC 6935M RV ICD LEAD; SECOND BRIDGE OCCLUDING BALLOON CATHETER
Patient Age52 YR
Patient Weight56